Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 9, 2021, 2:16 PM EDT for McCormick County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 9, 2021, 2:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
County McCormick County, SC
The radar
The Greer radar (KGSP), 101 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272
WWUS82 KCAE 091816
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
216 PM EDT Fri Jul 9 2021
GAZ040-SCZ018-091845-
Lincoln GA-McCormick SC-
216 PM EDT Fri Jul 9 2021
...Strong Thunderstorms Will Impact Portions of northern Lincoln and
McCormick Counties Until 245 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 216 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Bobby Brown State Park, or 15 miles
southwest of Abbeville, moving east at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
McCormick, Mccormick County Airport, Elijah Clark State Park, Lake
Strom Thurmond, Plum Branch, Hickory Knob State Resort Park, Gill's
Point, Bordeaux, Mount Carmel, Baker Creek State Park, Leroy's Ferry
Recreation Area, Willington, Mount Carmel Park, Hawe Creek Campground
and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3398 8262 3396 8256 3401 8259 3407 8253
3407 8251 3408 8248 3406 8245 3406 8233
3397 8230 3402 8224 3398 8221 3395 8214
3377 8236 3397 8263
TIME...MOT...LOC 1816Z 291DEG 25KT 3398 8249
$$
CRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:31 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 9, 1:31 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Columbia SC 131 PM EDT Fri Jul 9 2021 .SYNOPSIS... Unsettled weather will continue into early next week with at least a chance of showers and thunderstorms each day. Temperatures will remain near seasonal average. && .NEAR TERM /THROUGH TONIGHT/... Convection continues across portions of the Upstate and north GA as a shortwave descends into the southeastern US. With favorable destabilization today across the area, expect showers and storms to continue to shift into our area this afternoon into evening with CSRA the most favorable with over 2000 J/kg of mlCAPE and upper level divergence a bit more favorable. With some dry air intruding aloft, some damaging wind gusts will be possible with the strongest storms, but with marginal mid-level lapse rates, severe weather is not expected to be widespread. Still widespread PWAT values near 2 inches so any storms will also produce locally heavy rain but due to their progressive nature, any flooding will be unlikely. Highs today near average in the low to mid-90s. Convection will move towards the coast later this evening with any storms wrapping up over our area shortly after sunset. Lows tonight in the upper 60s to low 70s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Surface high pressure will move into the Ohio Valley on Saturday, pushing a front into the Mid Atlantic. PWAT values south of the front should be around 1.8 inches. The moist airmass will destabilize during the daytime allowing deep convection to develop. CAMs suggest greater activity along and just south of the front which may be over portions of the FA during the afternoon. Moderate instability, surface convergence and weak shear will support pulse type thunderstorms during the afternoon and into the evening. Though widespread severe weather is unlikely, a few thunderstorms may produce damaging downburst winds and localized flooding. Highs on Saturday will be in the upper 80s to low 90s with lows overnight mainly in the low 70s. Convective coverage should be higher on Sunday. Moisture advection will increase over the region with models indicating PWAT values rising to near or above 2 inches. Deep, southerly flow and upper level support will promote numerous showers and thunderstorms during the afternoon and evening. The threat of severe weather is low. Instability should be weak to moderate and storm motion will be fast enough to limit flooding potential. Temperatures will be near normal. && .LONG TERM /MONDAY THROUGH THURSDAY/... An upper level ridge will build into the region through the week. Atmospheric moisture will be near normal for this time of year with mean PWAT values from the global model ensembles generally around 1.75 inches during the long term. This pattern will support a typical summertime pattern of diurnal convection each day. Expect scattered showers and thunderstorms to develop each afternoon, lingering into the evening. Temperatures will be near normal through the period. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Convection developing in the Upstate will shift towards the terminals this afternoon. Have added a TEMPO group for thunderstorms as a result which will lower VSBYs and produce gusty and erratic winds. Storms will diminish in coverage by late this evening with some lingering cloudiness and a low level jet preventing fog formation. Not confident in low clouds tonight so left them out of the TAF but stratus is not out of the question like it occurred this past morning. Since no HiRes models are depicting anything even near the area, however, confidence is low. EXTENDED AVIATION OUTLOOK...Restrictions in diurnally driven showers and thunderstorms possible each day. Early morning stratus/fog is expected this weekend and into early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 9, 3:40 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 340 AM EDT Fri Jul 9 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-100745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 340 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 2:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
216 PM EDT Fri Jul 9 2021
GAZ040-SCZ018-091845-
Lincoln GA-McCormick SC-
216 PM EDT Fri Jul 9 2021
...Strong Thunderstorms Will Impact Portions of northern Lincoln and
McCormick Counties Until 245 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 216 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Bobby Brown State Park, or 15 miles
southwest of Abbeville, moving east at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
McCormick, Mccormick County Airport, Elijah Clark State Park, Lake
Strom Thurmond, Plum Branch, Hickory Knob State Resort Park, Gill's
Point, Bordeaux, Mount Carmel, Baker Creek State Park, Leroy's Ferry
Recreation Area, Willington, Mount Carmel Park, Hawe Creek Campground
and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3398 8262 3396 8256 3401 8259 3407 8253
3407 8251 3408 8248 3406 8245 3406 8233
3397 8230 3402 8224 3398 8221 3395 8214
3377 8236 3397 8263
TIME...MOT...LOC 1816Z 291DEG 25KT 3398 8249
CRLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:42 PM EDT | Special Weather Statement | CAE | Saluda | 33 min |
| Jul 9, 3:15 PM EDT | Special Weather Statement | CAE | Lexington | 30 min |
| Jul 9, 3:21 PM EDT | Special Weather Statement | CAE | Kershaw | 24 min |
| Jul 9, 3:39 PM EDT | Special Weather Statement | CAE | Lexington | 36 min |
| Jul 9, 3:46 PM EDT | Special Weather Statement | CAE | Kershaw, Lee | 44 min |
| Jul 9, 4:14 PM EDT | Special Weather Statement | CAE | Chesterfield | 46 min |
| Jul 9, 4:23 PM EDT | Special Weather Statement | CAE | Clarendon, Sumter | 37 min |
| Jul 9, 4:32 PM EDT | Special Weather Statement | CAE | Calhoun, Orangeburg | 43 min |
| Jul 9, 4:48 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 27 min |
| Jul 9, 5:03 PM EDT | Special Weather Statement | CAE | Clarendon | 27 min |
| Jul 9, 5:14 PM EDT | Special Weather Statement | CAE | Orangeburg | 31 min |
| Jul 9, 3:21 PM EDT | Special Weather Statement | CAE | Lincoln | 24 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.